Alert archive / New Mexico / Wind Advisories in 2023

Wind Advisory 3, NWS El Paso, TX

January 3, 2023El Paso County, Hudspeth County, Texas; 4 counties in New Mexico

NWS El Paso, TX issued this wind advisory at Jan 3, 2023, 3:30 AM MST for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at Jan 3, 2023, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2023, 3:30 AM MST (10:30 UTC)
In effect from
Jan 3, 2023, 11:00 AM MST
Expired
Jan 3, 2023, 7:00 PM MST
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 35 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 10.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2023-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2023-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2069 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

824 
WWUS74 KEPZ 031030
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
330 AM MST Tue Jan 3 2023

NMZ417-TXZ420>422-040000-
/O.NEW.KEPZ.WI.Y.0003.230103T1800Z-230104T0200Z/
Otero Mesa-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Including the cities of Crow Flats, Hueco Tanks, Loma Linda, 
Cornudas, Dell City, Salt Flat, and Sierra Blanca
330 AM MST Tue Jan 3 2023

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...

* WHAT...West winds 30 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...In New Mexico, Otero Mesa. In Texas, Northern Hudspeth 
  Highlands/Hueco Mountains, Salt Basin and Southern Hudspeth 
  Highlands Counties.

* WHEN...From 11 AM this morning to 7 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
ED
1 follow-up statement
563 
WWUS74 KEPZ 031929
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1229 PM MST Tue Jan 3 2023

NMZ407-411-413-TXZ418-419-040200-
/O.EXA.KEPZ.WI.Y.0003.000000T0000Z-230104T0200Z/
Southwest Desert/Mimbres Basin-
Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin-
Western El Paso County-Eastern/Central El Paso County-
Including the cities of Deming, Columbus, Las Cruces, Vado, 
Sunland Park, Chaparral, Orogrande, 
White Sands Range Headquarters, Downtown El Paso, West El Paso, 
Upper Valley, East and Northeast El Paso, Socorro, and Fort Bliss
1229 PM MST Tue Jan 3 2023

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...In New Mexico, Southwest Desert/Mimbres Basin, 
  Southern Dona Ana County/Mesilla Valley and Southern Tularosa 
  Basin Counties. In Texas, Western El Paso County and 
  Eastern/Central El Paso County Counties.

* WHEN...Now until 7 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ417-TXZ420>422-040200-
/O.CON.KEPZ.WI.Y.0003.000000T0000Z-230104T0200Z/
Otero Mesa-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Including the cities of Crow Flats, Hueco Tanks, Loma Linda, 
Cornudas, Dell City, Salt Flat, and Sierra Blanca
1229 PM MST Tue Jan 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...West winds 30 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In New Mexico, Otero Mesa. In Texas, Northern Hudspeth 
  Highlands/Hueco Mountains, Salt Basin and Southern Hudspeth 
  Highlands Counties.

* WHEN...Now until 7 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
BROWN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 3, 3:22 AM MST, 8 minutes earlier.

Area forecast discussion, Jan 3, 3:22 AM MST, 8 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
322 AM MST Tue Jan 3 2023

...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER...

.SYNOPSIS...
Issued at 142 AM MST Tue Jan 3 2023

Breezy to windy conditions with mountain snow showers will exist
Tuesday before much calmer weather begins by Wednesday. Dry and
warm weather, with mild breezes in the afternoon will be seen
generally through the end of the work week. A cool front will push
in Saturday keeping lowland high temperatures in the mid-50s and
low-60s but these temperatures will persist through the weekend
and early next week. High temperatures for the mountains will be
in the upper-30s and low-40s during this time.

&&

.SHORT TERM...
(Today and tonight)
Issued at 142 AM MST Tue Jan 3 2023

The upper level trough continues northeastward up the central plains
early this morning. Right behind it, a quick moving short wave moves
over AZ. High clouds are moving over the CWA ahead of the wave,
reducing chances of fog this morning. This shortwave continues east,
reaching NM around noon. Moisture values remain above average (PW
~0.4) however most of the area will be see low clouds. Light rain is
possible in the lowland desert areas through early this afternoon.
Better precipitation chances reside in the Gila Region and
Sacramento Mountains. Most of this precip will be seen as light and
intermittent snow through most of the day, leaving good chances for
any more accumulations to be at or below an inch or two.
Temperatures will remain cool this afternoon.

A stronger jet will accompany this shortwave as is passes over the
CWA today. Strong gusty winds of up to 50 mph will be seen in the
higher terrain areas of Grant, Luna, and Dona Ana Counties. Gusty
winds will be seen over the lowland areas as well, with gusts
around 25 to 35 mph. Stronger winds will be in southern Otero
County and Hudspeth County with winds of 30 mph and gusts up to 40
mph lasting from noon through the evening hours.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 142 AM MST Tue Jan 3 2023

Wednesday will be the start of the calm, dry, and gradually
warming weather as upper-level northwest flow overtakes the area
Wednesday. Ridging will begin to build in Thursday bumping up
high temperatures to above the climatological norm and this trend
will continue into Friday. Cooler temperatures will be seen
Saturday as a cold front pushes into the area. Cool and dry
weather will continue through the weekend and even into early next
week. Previous model runs were hinting at a chance for
precipitation late Sunday/early Monday but it appears all the long
range models have settled on dry weather persisting.

&&

.AVIATION...
(06Z TAFS)
Issued at 1018 PM MST Mon Jan 2 2023

The gusty winds are finally showing signs of dropping off. KELP
and KLRU may have a few more hours of low end gusty winds, before
they drop off as well. But the gusty winds will return by early
Tuesday afternoon. Like today we will see gusty west winds of
26015G25KT to 26020G30KT. The gusty winds may linger a few hours
after sunset Tuesday evening. Previous model runs had another
round of mid and high ceilings moving into the region on Tuesday,
but the current run of the models brings a little drier air into
the area, so for now I have pulled the mention of ceilings from
all the TAF sites for Tuesday.

&&

.FIRE WEATHER...
Issued at 142 AM MST Tue Jan 3 2023

Another quick moving shortwave will impact the area today, brining
light precip chances to area mountains and breezy west to northwest
winds. RH remains elevated and above 20% areawide through the
period. No significant additional accumulations of snow are expected
today.

Back to drier and warmer conditions Wednesday onward as this system
exits and a ridge of high pressure moves over the region. No
precipitation through at least next weekend. Temperatures will warm
back to seasonal normals by Wednesday, with lighter winds. Min RH
will stay above 25% each afternoon, with good overnight
recoveries.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  55  36  58  35 /  10   0   0   0
Sierra Blanca            50  31  52  33 /   0   0   0   0
Las Cruces               50  29  54  30 /  10   0   0   0
Alamogordo               49  26  52  29 /  10  10   0   0
Cloudcroft               26  17  32  21 /  20  20   0   0
Truth or Consequences    50  29  52  29 /  10   0   0   0
Silver City              38  27  47  31 /  30  10   0   0
Deming                   50  28  55  28 /  10   0   0   0
Lordsburg                48  29  52  30 /  30   0   0   0
West El Paso Metro       53  34  56  35 /   0   0   0   0
Dell City                53  29  57  27 /   0   0   0   0
Fort Hancock             56  31  58  32 /   0   0   0   0
Loma Linda               46  31  49  33 /  10   0   0   0
Fabens                   56  32  57  32 /  10   0   0   0
Santa Teresa             52  30  54  30 /   0   0   0   0
White Sands HQ           51  34  54  35 /  10   0   0   0
Jornada Range            50  28  51  29 /  10   0   0   0
Hatch                    51  27  54  29 /  10   0   0   0
Columbus                 52  32  55  31 /  10   0   0   0
Orogrande                51  29  52  30 /  10   0   0   0
Mayhill                  40  25  47  27 /  10  10   0   0
Mescalero                37  21  42  24 /  10  10   0   0
Timberon                 36  20  43  24 /  10  10   0   0
Winston                  43  25  49  28 /  10   0   0   0
Hillsboro                48  25  53  28 /  10   0   0   0
Spaceport                51  25  52  27 /  10   0   0   0
Lake Roberts             38  19  47  24 /  40  10   0   0
Hurley                   45  27  52  29 /  20   0   0   0
Cliff                    46  19  53  21 /  40  10   0   0
Mule Creek               38  26  47  29 /  60  10   0   0
Faywood                  44  28  52  31 /  10   0   0   0
Animas                   51  27  55  29 /  20   0   0   0
Hachita                  50  27  55  28 /  10   0   0   0
Antelope Wells           52  28  58  31 /  10   0   0   0
Cloverdale               46  29  52  33 /  10   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...31-Dhuyvetter
LONG TERM....37-Slusher
AVIATION...15-Brice
Hazardous weather outlook, Jan 2, 5:56 AM MST, 21 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
556 AM MST Mon Jan 2 2023

NMZ402-403-408-414>416-031300-
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
556 AM MST Mon Jan 2 2023

This Hazardous Weather Outlook is for portions of south central
New Mexico and southwest New Mexico.

.DAY ONE...Today and Tonight

Snow showers this morning, with new snow accumulations of 3 to 6
inches over the high elevations. Travel may become difficult over
mountain passes. West winds behind a cold front will increase
this afternoon. Wind gusts up to 40 mph will blow around loose
objects and make driving difficult.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Windy conditions again on Tuesday with gusts up to 40 mph during
the afternoon. Loose outdoor objects and unsecured holiday
decorations may be damaged.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NMZ401-404>407-409>413-417-TXZ418>424-031300-
Upper Gila River Valley-Southwest Desert/Lower Gila River Valley-
Lowlands of the Bootheel-Uplands of the Bootheel-
Southwest Desert/Mimbres Basin-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
556 AM MST Mon Jan 2 2023

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

Scattered rain and snow showers this morning may result in slick
roads. Windy conditions this afternoon and tonight behind a cold
front with wind gusts up to 50 mph. Winds will blow around loose
objects and make driving difficult, especially for high-profile
vehicles.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Windy conditions again on Tuesday with gusts up to 40 mph during
the afternoon. Loose outdoor objects and unsecured holiday
decorations may be damaged.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Dennhardt

Nearby

Wind Advisories in New Mexico, 2023Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.